Texas, 2004

Damaging Winds in Texas, June 22, 2004

June 22, 2004 · NWS OUN · 4 events in 3 counties and zones

4 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 21, 9:11 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 21, 9:11 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1011 PM CDT MON JUN 21 2004

TSTMS HAVE SPREAD OVER MUCH OF THE NORHTWEST HALF OF THE FA THIS
EVENING...MAINLY ALONG AND NORTH OF THE FRONT. EXPECT TSTMS TO
CONTINUE AS LOW LVL JET STRENGTHENS IN ADVANCE OF S/W MOVING THROUGH
CNTRL PLAINS. STILL LOOKS LIKE COMPLEX OR TWO OF STRONG/SEVERE
STORMS WILL MOVE THROUGH OVERNIGHT WITH HEAVY RAIN STILL A THREAT.
THUS WILL MAINTAIN FLASH FLOOD WATCH AS IS.

II

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
311 PM CDT MON JUN 21 2004

.DISCUSSION...
OVERNIGHT AND MORNING CONVECTION HAS LEFT SEVERAL OUTFLOW
BOUNDARIES... ONE ACROSS NORTH TX INTO THE TX PANHANDLE. COLD FRONT
EXPECTED TO MOVE INTO THE AREA TONIGHT. UPR TROUGH OVR THE WESTERN
U.S. ALSO EXPECTED TO MOVE THRU THE PLAINS OVERNIGHT PROVIDING
ADDITIONAL LIFT. SHWRS/TSTMS LIKELY ACROSS MUCH OF THE AREA
OVERNIGHT...AS STORMS DEVELOP WITH THE FRONT AND CONVECTION DEVELOPS
ON THE HIGH PLAINS AND THE PANHANDLES THIS AFTN/EVENING THAT COULD
PRODUCE ONE OR MORE MCS THAT MOVES ACROSS THE FA. WITH SOME AREAS
ALREADY NEAR OR SATURATED FROM PREVIOUS RAINFALL AND HEAVY RAINS
POSSIBLE AGAIN TONIGHT WITH FRONT/MCS ACTIVITY...HAVE ALREADY ISSUED
FLASH FLOOD WATCH FOR MOST OF OKLAHOMA FOR TONIGHT. STORMS WILL CONT
TO BE POSSIBLE TUES AS FRONT PUSHES SOUTH...EVENTUALLY MOVING INTO N
TX. LEFT POPS FOR SOUTHERN PORTIONS OF FA TUES NIGHT WITH FRONT
NEAR THE AREA. ANOTHER FRONT EXPECTED TO MOVE THRU THE FA LATE THIS
WEEK WITH ANOTHER CHANCE OF SHWRS/TSTMS. NO MAJOR CHANGES TO
EXTENDED PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  64  80  64  86 /  90  30  10  10
HOBART OK         64  82  64  88 /  90  20  10  20
WICHITA FALLS TX  68  84  66  89 /  60  40  20  20
GAGE OK           60  79  61  87 /  90  10  10  10
PONCA CITY OK     62  78  63  85 /  70  20  10  10
DURANT OK         70  80  67  88 /  80  60  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH TONIGHT FOR WESTERN...CENTRAL...AND SOUTHERN
OKLAHOMA.
TX...NONE.

&&

25
Hazardous weather outlook, Jun 21, 8:45 PM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT MON JUN 21 2004

OKZ004>048-050>052-TXZ083>090-221200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF OKLAHOMA
AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF AN ARNETT TO MEDFORD LINE AND
INCLUDES ALL OF WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 4 AM.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS...INCLUDING THE
POTENTIAL FOR FLOODING...THROUGH TONIGHT.

DISCUSSION...

NUMEROUS THUNDERSTORMS HAVE DEVELOPED THIS EVENING FROM THE TEXAS
PANHANDLE INTO WESTERN AND NORTHERN OKLAHOMA. THUNDERSTORMS WILL
BECOME MORE WIDESPREAD THIS EVENING AS THE AS A STRENGTHENING LOW
LEVEL JET INCREASES LOW LEVEL WARM AIR ADVECTION AND LIFT OVER THE
AREA. THIS WILL RESULT IN THUNDERSTORMS ORGANIZING INTO ONE OR MORE
CONVECTIVE COMPLEXES AND MOVING EAST-SOUTHEASTWARD ACROSS THE AREA
OVERNIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREATS...ESPECIALLY ACROSS WESTERN SECTIONS OF OKLAHOMA AND NORTH
TEXAS THROUGH THE EVENING...WITH HEAVY RAIN AND POTENTIAL FLOODING
BECOMING THE MAIN CONCERN LATE TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THE CHANCES FOR THUNDERSTORMS ARE EXPECTED TO DIMINISH TEMPORARILY
BY LATE TUESDAY AS SOMEWHAT DRIER AIR MOVES IN BEHIND THE COLD
FRONT. HOWEVER... THUNDERSTORM CHANCES WILL INCREASE AGAIN BY LATE
WEDNESDAY... AND CONTINUE INTO THE WEEKEND... AS THE WEATHER PATTERN
AGAIN BECOMES MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

2

In the hours before

Special weather statement, Jun 21, 10:10 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1110 PM CDT MON JUN 21 2004

OKZ005-006-220430-
ALFALFA OK-WOODS OK-
1110 PM CDT MON JUN 21 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF DACOMA AT 1110 PM
CDT...MOVING EAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN ALFALFA AND WOODS COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES
Special weather statement, Jun 21, 10:14 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1114 PM CDT MON JUN 21 2004

OKZ023-220430-
CADDO OK-
1114 PM CDT MON JUN 21 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED NEAR CORDELL IN WASHITA COUNTY AT
1114 PM CDT...MOVING EAST AT 25 MPH.

PEOPLE IN CADDO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Jun 21, 10:23 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1123 PM CDT MON JUN 21 2004

OKZ014-220445-
ROGER MILLS OK-
1123 PM CDT MON JUN 21 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY.

STRONG THUNDERSTORMS WERE DEVELOPING IN WHEELER COUNTY...MOVING EAST
NORTHEAST AT 15 MPH...AT 1120 PM...MOVING EAST AT 20 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN ROGER MILLS COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Local storm report, Jun 21, 10:23 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1123 PM CDT MON JUN 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND GST     4 WNW BESSIE            35.41N 99.05W
06/21/2004  61 MPH           WASHITA            OK   MESONET

            MEASURED BY OKLAHOMA MESONET.

&&

JLP
Special weather statement, Jun 21, 10:59 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1159 PM CDT MON JUN 21 2004

OKZ033-TXZ083-220530-
HARDEMAN TX-HARMON OK-
1159 PM CDT MON JUN 21 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND HARMON
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS DEVELOPING ACROSS WHEELER AND
COLLINGSWORTH COUNTIES AT 1159 PM CDT...MOVING SOUTHEAST AT 40 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN HARDEMAN AND HARMON COUNTIES...INCLUDING THE CITY OF
QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

JAMES
Special weather statement, Jun 21, 11:30 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1230 AM CDT TUE JUN 22 2004

OKZ033-TXZ083-220600-
HARDEMAN TX-HARMON OK-
1230 AM CDT TUE JUN 22 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND HARMON
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED OVER CHILDRESS AND
EASTERN COLLINGSWORTH COUNTIES IN TEXAS...MOVING SOUTHEAST AT 35
MPH. WINDS TO AROUND 50 MPH ARE LIKELY WITH THESE STORMS.

PEOPLE IN HARDEMAN AND HARMON COUNTIES...INCLUDING THE CITIES OF
QUANAH AND HOLLIS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

The radar

The Altus AFB radar (KFDR), 47 km away, was scanning. The volume nearest the first event began at 06:32 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wilbarger

When
June 22, 12:30 AM CST
Where
Wilbarger County, Lockett
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
34.083, -99.367

Three inch diameter tree limbs were downed.

Thunderstorm Wind, Foard

When
June 22, 1:00 AM CST
Where
Foard County, 8 mi N of Crowell
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.100, -99.717

Thunderstorm Wind, Hardeman

When
June 22, 1:15 AM CST
Where
Hardeman County, 5 mi W of Chillicothe
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
34.250, -99.583

A ten inch diameter tree limb was downed.

Thunderstorm Wind, Wilbarger

When
June 22, 1:30 AM CST
Where
Wilbarger County, 4 mi NE of Lockett
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.117, -99.317

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407898, 5407899, 5407900, 5407901.